Top
10
Doctor insights on: Mirena Ius

Share
1

1
What usually results from a perforated womb after a mirena (levonorgestrel) ius coil is fitted?

What usually results from a perforated womb after a mirena (levonorgestrel) ius coil is fitted?

Please discuss with : Your gyn, there could be a variety of problems develop, potential bleeding or infection or bowel injury, if that is suspected it need to be fixed right away. ...Read more

Dr. Miguel Cano
814 doctors shared insights

Intrauterine Device (Definition)

A small object that is inserted into your uterus ...Read more


2

2
I had my mirena (levonorgestrel) ius removed in january, and am having heavy bleeding, clotting, cramping. Is there anything i can do to help myself heal? W/o meds.

I had my mirena (levonorgestrel) ius removed in january, and am having heavy bleeding, clotting, cramping. Is there anything i can do to help myself heal? W/o meds.

See below: Having an intrauterine device removed can cause "scraping" on the uterine lining that can take a few weeks to heal. If yours was removed in january and you're bleeding heavily, it most likely has nothing to do with the iud removal. You should see your physician for an evaluation. ...Read more

3

3
Is there an increased risk of stroke in subsequent pregnancies or with Mirena (levonorgestrel) IUS use if I developed migraine w aura at 3 weeks post partum?

Is there an increased risk of stroke in subsequent pregnancies or with Mirena (levonorgestrel) IUS use if I developed migraine w aura at 3 weeks post partum?

Mirena (levonorgestrel) and Migraines: As with all medications, there is always risk and caution should be observed with use of any form of birth control. This medication is a synthetic progestin and is accepted as safer than any estrogen containing contraceptive in individuals with migraine with aura; such use of an estrogen containing contraceptive is contraindicated due to high risk of stroke and thromboembolism. ...Read more

4

4
Is it likely to experience acne using the mirena (levonorgestrel) coil ius?

Is it likely to experience acne using the mirena (levonorgestrel) coil ius?

Acne: Is not prevented by the Mirena (levonorgestrel) iud like it is by other types of birth control that do a better job at acne prevention. ...Read more

5

5
Birth control options that is the IUD the mirena and the ius what one of them are the best how long do they last what are the side effects and will i gain wieght i have had one of them before but the doctor had put it in wrong an i started bleeding rea

Birth control options that is the IUD the mirena and the ius what one of them are the best 
how long do they last 
what are the side effects
and will i gain wieght

i have had one of them before but the doctor had put it in wrong an i started bleeding rea

Both : Both the Mirena (levonorgestrel) iud and the ius are the same type of device; a long-acting hormone device placed in the uterus. The effectiveness is for 5 years. Having initial pain and bleeding is normal. The first weeks are painful and the patient usually needs initially a stronger pain medication and then milder medication such as ibuprofen. Irregular bleeding usually occurs for 2-2 months and then the patient usually has little to no bleeding for 5 years. Risks of the device include expulsion (the device coming out, which is rare), or infection. Most women do not have weight gain. ...Read more

10

10
Is my face breaking out close to the expiration of the mirena normal? I had the mirena put in 5 years ago. The expiration was dec. 8th. I had it removed yesterday and another one put in. I had zero complications over the course of the 5 years. However

Is my face breaking out close to the expiration of the mirena normal? I had the mirena put in 5 years ago.  The expiration was dec. 8th.  I had it removed yesterday and another one put in.  I had zero complications over the course of the 5 years.  However

I : I have never had a patient break out with acne close to the time the Mirena (levonorgestrel) needed to come out. Maybe the hormones in the Mirena (levonorgestrel) were not as effective as they were in the beginning and this may have contributed to your acne. It is hard to say. Your ob/gyn likely recommended an oral pill in conjunction with Mirena (levonorgestrel) to help your acne, but i dont think this is necessary. This is a lot of additional hormones you will be exposed to, which is not necessary and could increase your risk for other issues such as blood clots, etc. There are many other treatment options for your acne. See your primary care provider or dermatologist for an alternative treatment plan. Best of luck. ...Read more

Dr. Andrew Seibert
1 doctor shared a insight

Mirena (Definition)

Levonorgestrel is a women's ...Read more